Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 6, 2021, 5:56 PM CDT for Portage County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 6, 2021, 6:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Green Bay, WI
County Portage County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628
WWUS83 KGRB 062256
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
556 PM CDT Tue Jul 6 2021
WIZ035-036-062345-
Wood WI-Portage WI-
556 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD AND
NORTHWESTERN PORTAGE COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Wisconsin Rapids, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Whiting, Lake Wazeecha, Plover,
Stockton, Biron, Sherry, Jordan and Park Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Wisconsin.
LAT...LON 4460 9003 4469 8964 4468 8961 4452 8940
4434 8979
TIME...MOT...LOC 2256Z 238DEG 18KT 4451 8980
$$
KallasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:51 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 6, 2:51 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 251 PM CDT Tue Jul 6 2021 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Wednesday Issued at 251 PM CDT Tue Jul 6 2021 A cold front was situated from Wausau to Manitowoc, with temperatures in the 60s and 70s northeast of the boundary and 80s southwest. Strong instability was noted along and southwest of the front, with MUCAPE 3000-4000 j/kg, and MLCAPE around 2000 j/kg. Deep layer shear of 30-40 knots was situated across C/EC WI, and 0-3 km helicities of 200-300 were spreading eastward into the region, so supercells will be possible. WBZ heights are high, around 11-11.5 K feet, which should tend to limit hail potential. PWATs were once again in 1.5 to 1.75 inch range. The main concerns will be damaging winds and heavy rainfall, with a low-end tornado threat for any supercells that develop and interact with the frontal, lake breeze and outflow boundaries. The potential for heavy rainfall will persist through the night, though convection and associated higher precipitation rates should taper off after midnight. Expecting primarily urban flooding concerns. The rain will persist across the region on Wednesday, with a slow diminishing trend expected over north central and far northeast WI. It will be very cool across the region, with highs in the lower to middle 60s. Gusty northeast winds in the Fox Valley and lakeshore areas will result in conditions hazardous to small craft on the lake/bay, as well as high swim risk along the Lake Michigan beaches. Marine headlines will need to be extended beyond tonight. .LONG TERM...Wednesday Night Through Tuesday Issued at 251 PM CDT Tue Jul 6 2021 While a strong upper-level ridge will continue to plague the western CONUS with an ongoing heat wave, a pair of shortwave troughs will bring precipitation chances into the Great Lakes region. The main forecast question is where a boundary will set-up this weekend as models are struggling in this regard. There has been a subtle southern shift which could provide a dry stretch of weather from Thursday through most of next weekend. Temperatures will be below normal through the end of the work week, then warm closer to normal thereafter. Wednesday night and Thursday... Chance of showers/isolated thunderstorms will continue mainly over east-central WI Wednesday night as a surface wave rides a frontal boundary toward the eastern Great Lakes. Otherwise, skies are expected to become partly cloudy across northern WI after midnight as high pressure begins to build into the region from the Upper MS Valley. Min temperatures to range from the lower to middle 40s far north-central WI, to the middle 50s over east-central WI. It is conceivable that a few showers may linger into Thursday morning over east-central WI as a shortwave trough to be passing overhead. The rest of the forecast area will be dry under partly cloudy skies as the high pressure moves into the western Great Lakes region. Max temperatures to be warmer than Wednesday with readings on Thursday to range from the middle 60s near Lake MI, generally around 70 degrees inland. Thursday night and Friday... The high pressure to remain over the northern and western sections of the Great Lakes, thereby bringing mostly clear to partly cloudy skies and light winds to northeast WI Thursday night. May have to watch for fog to develop depending on how much rain falls earlier in the week. Min temperatures to be in the middle to upper 40s north, mainly lower 50s south. As the high pressure slowly begins to shift east on Friday, attention turns to the northern Plains where a new shortwave trough is forecast to slide southeast o the backside of the western CONUS upper ridge. Anticipate some increase in clouds during the day, but it appears that the bulk of any precipitation would remain to our west. Therefore, have trimmed back on pops across the north and east, but kept a chance pop across central WI. Max temperatures on Friday should reach the lower 70s near Lake MI, lower to middle 70s north and middle to upper 70s south. Friday night and Saturday... Models show this shortwave trough to slowly move south-southeast into the central Plains/Midwest by Saturday afternoon. Meanwhile, a quasi-stationary front is expected to be situated over central IL by 00Z Sunday. Models have continued their recent trend of keeping this front to our south, thus it is looking more likely that northeast WI will remain dry Friday night and Saturday. Max temperatures on Saturday to be in the lower to middle 70s lakeside, middle to upper 70s inland. Saturday night and Sunday... The shortwave trough becomes a weak closed upper low over the central Plains/Midwest Saturday night with the models moving the upper low very little through Sunday. The main model issue has to do more with the location of the front which varies from central IL (ECMWF) to southern IL (GFS) and seems to vary from run-to-run. The GFS solution has shifted this front almost 500 miles farther south than its previous run, thus confidence on exactly where this front will set-up is rather low. The bottom line is that it is looking more like a completely dry weekend for northeast WI. Max temperatures on Sunday to be in the middle to upper 70s near Lake MI, upper 70s to lower 80s inland. Sunday night and Monday... Eventually, the closed upper low, surface low and former quasi- stationary front (now warm front) will begin to lift northeast toward the Great Lakes by Monday. There are some model timing issues here as well, but will need to at least mention chance pops. Max temperatures on Monday are expected to be similar to Sunday with the warmest readings west of the Fox Valley. Monday night and Tuesday... Northeast WI will probably be impacted by this system Monday night into Tuesday as it continues to track northeast through the Great Lakes. By Tuesday, the western ridge to have broken down with more of a near zonal flow over the northern tier of states. Some of that western CONUS heat will work east, bringing max temperatures into the 80-85 degree range. && .AVIATION...for 18Z TAF Issuance Issued at 1239 PM CDT Tue Jul 6 2021 Low pressure moving along a nearly stationary front across central Wisconsin will bring showers and thunderstorms to the area from west to east this afternoon and tonight. Scattered strong to severe thunderstorms are expected across central and east central WI between 3 pm and 9 pm. Have added TEMPO groups for the most likely periods of thunderstorms at all TAF sites, except RHI, where little instability is expected. Ceilings and visibility will fall to MVFR by late afternoon or early evening and to IFR later this evening. Poor flight conditions will continue Wednesday morning, though rain may taper off at RHI later in the morning, allowing for improvement to MVFR. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through Wednesday morning for WIZ040-050. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 6, 2:53 PM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 253 PM CDT Tue Jul 6 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-072000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 253 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a threat of severe thunderstorms, mainly for areas south of highway 29 through 10 pm. Damaging winds, torrential rainfall and hail are the main threats. An isolated tornado is also possible in central Wisconsin. A threat of heavy rainfall and urban and small stream flooding will continue through the night. Building waves on Lake Michigan could create dangerous swimming conditions at beaches along Lake Michigan. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Urban and small stream flooding remains possible through Wednesday morning as rainfall continues. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. LMZ521-522-541>543-072000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 253 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected due to gusty northeast winds and building waves. A Small Craft Advisory is in effect. Thunderstorms are possible at times tonight. Gusty winds, hail, and cloud to water lightning will pose a threat to boaters. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Conditions hazardous to small craft are possible Wednesday into Thursday due to persistent and gusty northeast winds. Kieckbusch/Kallas
In the hours before
Special weather statement, Jul 6, 4:29 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Green Bay WI
429 PM CDT Tue Jul 6 2021
WIZ048>050-062215-
Calumet WI-Winnebago WI-Manitowoc WI-
429 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CALUMET...NORTHEASTERN WINNEBAGO
AND WEST CENTRAL MANITOWOC COUNTIES UNTIL 515 PM CDT...
At 429 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Oshkosh to near Chilton.
Movement was east at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Appleton, Oshkosh, Menasha, Chilton, Brillion, Valders, Northern Lake
Winnebago, High Cliff State Park, Central Lake Winnebago and Neenah.
People at Sunnyview Expo Center should consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Wisconsin.
LAT...LON 4408 8866 4422 8862 4424 8839 4424 8818
4413 8776 4397 8800
TIME...MOT...LOC 2129Z 257DEG 21KT 4415 8857 4405 8812
KotenbergSpecial weather statement, Jul 6, 4:44 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
444 PM CDT Tue Jul 6 2021
WIZ020-031-074-062230-
Southern Oconto County WI-Shawano WI-Menominee WI-
444 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MENOMINEE...CENTRAL
OCONTO AND CENTRAL SHAWANO COUNTIES UNTIL 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Smokey Falls to near Neopit. Movement
was southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shawano, Big Smokey Falls, Legend Lake, Keshena, South Branch,
Neopit, Suring, College Of Menominee Nation, Intersection Of Hwy 55
And County M and Hayes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4496 8880 4510 8857 4506 8848 4503 8849
4503 8842 4496 8828 4475 8860
TIME...MOT...LOC 2144Z 313DEG 18KT 4504 8862 4494 8878
KotenbergLocal storm report, Jul 6, 4:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
07/06/2021 M63 MPH WOOD WI ASOS
&&Special weather statement, Jul 6, 4:55 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Green Bay WI
455 PM CDT Tue Jul 6 2021
WIZ020-031-074-062245-
Southern Oconto County WI-Shawano WI-Menominee WI-
455 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MENOMINEE...SOUTHERN
OCONTO AND EAST CENTRAL SHAWANO COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Branch to near Keshena. Movement was
southeast at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Shawano, Gillett, Legend Lake, Keshena, South Branch, Oconto Falls,
Bonduel, Underhill, Cecil and Suring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
LAT...LON 4491 8872 4506 8850 4505 8848 4503 8849
4503 8843 4489 8812 4468 8843
TIME...MOT...LOC 2155Z 307DEG 23KT 4500 8853 4490 8868
KotenbergSpecial weather statement, Jul 6, 4:59 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
459 PM CDT Tue Jul 6 2021
WIZ048-049-062245-
Calumet WI-Winnebago WI-
459 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CALUMET AND SOUTHEASTERN
WINNEBAGO COUNTIES UNTIL 545 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oshkosh to near Southern Lake Winnebago.
Movement was north at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Oshkosh, St Anna, Central Lake Winnebago, New Holstein, Brothertown,
Highland Shore, Quinney, Lake Butte Des Morts, Eaa and Jericho.
People at Sunnyview Expo Center should consider seeking safe shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Wisconsin.
LAT...LON 4390 8868 4411 8864 4398 8804 4394 8804
4389 8812 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2158Z 200DEG 9KT 4398 8858 4391 8830
KotenbergSpecial weather statement, Jul 6, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
556 PM CDT Tue Jul 6 2021
WIZ035-036-062345-
Wood WI-Portage WI-
556 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WOOD AND
NORTHWESTERN PORTAGE COUNTIES UNTIL 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Wisconsin Rapids, moving northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Whiting, Lake Wazeecha, Plover,
Stockton, Biron, Sherry, Jordan and Park Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central Wisconsin.
LAT...LON 4460 9003 4469 8964 4468 8961 4452 8940
4434 8979
TIME...MOT...LOC 2256Z 238DEG 18KT 4451 8980
KallasThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:11 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Jul 5, 8:03 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 5, 8:23 PM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Winnebago | 52 min |
| Jul 6, 4:13 AM CDT | Beach Hazards Statement | GRB | Kewaunee, Manitowoc | 60 hr |
| Jul 6, 4:28 AM CDT | Small Craft Advisory | GRB | 60 hr | |
| Jul 6, 1:34 PM CDT | Special Marine Warning | GRB | 41 min | |
| Jul 6, 1:36 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more | 54 min |
| Jul 6, 2:29 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 2 more | 46 min |
| Jul 6, 3:14 PM CDT | Special Weather Statement | GRB | Outagamie | 46 min |
| Jul 6, 3:16 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 44 min |
| Jul 6, 3:18 PM CDT | Special Weather Statement | GRB | Kewaunee | 42 min |
| Jul 6, 3:21 PM CDT | Special Weather Statement | GRB | Portage | 39 min |
| Jul 6, 3:27 PM CDT | Special Weather Statement | GRB | Wood | 78 min |
| Jul 6, 3:35 PM CDT | Special Weather Statement | GRB | Langlade | 40 min |
| Jul 6, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 52 min |
| Jul 6, 3:45 PM CDT | Special Weather Statement | GRB | Calumet | 45 min |
| Jul 6, 3:52 PM CDT | Special Weather Statement | GRB | Outagamie | 53 min |
| Jul 6, 4:03 PM CDT | Special Weather Statement | GRB | Menominee | 42 min |
| Jul 6, 4:28 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 62 min |
| Jul 6, 4:29 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 4:44 PM CDT | Special Weather Statement | GRB | Menominee | 46 min |
| Jul 6, 4:55 PM CDT | Special Weather Statement | GRB | Oconto | 50 min |
| Jul 6, 4:59 PM CDT | Special Weather Statement | GRB | Calumet | 46 min |
| Jul 6, 5:11 PM CDT | Areal Flood Advisory | GRB | Marathon, Portage, Shawano, Waupaca, Wood | 3 hr |
| Jul 6, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 48 min |
| Jul 6, 6:14 PM CDT | Special Weather Statement | GRB | Winnebago | 46 min |
| Jul 6, 6:21 PM CDT | Areal Flood Advisory | GRB | Calumet, Outagamie, Winnebago | 3 hr |
| Jul 6, 6:25 PM CDT | Special Weather Statement | GRB | Marathon | 50 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.